Alert archive / Indiana / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 65, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Apr 26, 2017, 8:07 PM EDT for 5 counties in Indiana. It was in force for 23 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2017, 8:07 PM EDT (00:07 UTC)
- Expired
- Apr 26, 2017, 8:30 PM EDT
- In force
- 23 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Delaware County, IN, Hamilton County, IN, Howard County, IN, Madison County, IN, Tipton County, IN
The radar
The Indianapolis radar (KIND), 76 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 8:10 PM EDT | HAIL 0.5 | 4 Ssw Elwood, IN | 128 AND 37 IN FAR NE HAMILTON COUNTY. |
| Apr 26, 8:13 PM EDT | TSTM WND GST 60 | 2 S Hobbs, IN | |
| Apr 26, 8:13 PM EDT | TSTM WND GST 60 | 5 Ese Tipton, IN | |
| Apr 26, 8:15 PM EDT | HAIL 1 | 1 Se Elwood, IN | |
| Apr 26, 8:15 PM EDT | HAIL 1 | Frankton, IN | |
| Apr 26, 8:18 PM EDT | HAIL 1 | 1 N Elwood, IN | HAIL IS SLIGHTLY LARGER THAN QUARTER SIZE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 5:58 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.1 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2706 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
923
WUUS53 KIND 270007
SVRIND
INC035-057-067-095-159-270030-
/O.NEW.KIND.SV.W.0065.170427T0007Z-170427T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Indianapolis IN
807 PM EDT WED APR 26 2017
The National Weather Service in Indianapolis has issued a
* Severe Thunderstorm Warning for...
Northern Madison County in central Indiana...
Northwestern Delaware County in east central Indiana...
Southeastern Howard County in central Indiana...
Northeastern Hamilton County in central Indiana...
Tipton County in central Indiana...
* Until 830 PM EDT.
* At 806 PM EDT, a severe thunderstorm was located 7 miles southeast
of Tipton, or 15 miles northwest of Anderson, moving northeast at
55 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Elwood, Alexandria, Tipton, Windfall, Cicero, Frankton, Arcadia,
Summitville, Gaston, Atlanta, Orestes and Rigdon.
This includes Interstate 69 between mile markers 245 and 252.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
&&
LAT...LON 4038 8586 4038 8536 4006 8592 4015 8607
4032 8615 4052 8587
TIME...MOT...LOC 0006Z 230DEG 46KT 4020 8595
HAIL...1.00IN
WIND...60MPH
$$
CPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 7:42 PM EDT, 25 minutes earlier.
Area forecast discussion, Apr 26, 7:42 PM EDT, 25 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 742 PM EDT Wed Apr 26 2017 .UPDATE... The AVIATION Section has been updated below. && .SYNOPSIS... Issued at 248 PM EDT Wed Apr 26 2017 Several weather systems will affect Indiana now through the weekend with periods of thunderstorms and heavy rain that may produce flooding. Rain amounts will range from 2 to 4 inches from Friday into Monday. After a mild night tonight...temperatures below normal will prevail for the most part, but another warm-up to near 80 will take place Sunday before another cool down to near normal for next week. && .NEAR TERM /Tonight/... Issued at 319 PM EDT Wed Apr 26 2017 Showers and thunderstorms have been progressing steadily northeast ahead of the surface trough across the mid Mississippi valley and will continue that movement across the NW half of our forecast area this evening. During the overnight as the air stabilizes thunderstorms will become more isolated while showers continue ahead of the front. All models have produced similar guidance in these trends and will be followed. Rainfall amounts from a quarter to half inch, especially across western counties should cause no flooding issues. && .SHORT TERM /Thursday through Saturday/... Issued at 248 PM EDT Wed Apr 26 2017 Models have been in fairly good agreement with a blended solution working fairly well. The first weather systems cold front will sweep across Indiana early Thursday bringing and end to the showers with a cloudy and breezy morning. A gradual clearing and settling of winds will take place Thursday afternoon as ridging between weather systems occurs. A calm night follows Thursday night. Friday, the next system begins developing across the southern Plains while high pressure builds east across the Great Lakes. A weak short wave in southwest flow aloft begins to overspread clouds and some showers into our area Friday. More substantial convergence along a surface boundary across our southern counties Friday night will yield a couple surges of heavy rainfall ...initially Friday night across the south that spreads north Saturday as the boundary shifts north. Rainfall totals Friday and Saturday will average above one inch across most of the area...raising stream levels and likely setting the stage for flooding when the final surge of rain and storms comes Sunday and Sunday night. && .LONG TERM (Sunday night through Wednesday)... Issued at 230 PM EDT Wed Apr 26 2017 Confidence is high there for a lot of wet cool weather. Factors affecting Indiana weather are going to be complex next week. However, there is good agreement between different forecasting methods. Highest rain chances will be through Monday but no really dry period is on tap. Expect temperatures to be a few degrees above seasonal into Sunday night, but to 10 degrees below normal afterward. The initialization from Central Region will be used. Likely errors are 3 degrees or less for temperatures, and 10 percent or less for POPs. && .AVIATION /Discussion for the 27/0000Z TAF Issuance Issued at 724 PM EDT Wed Apr 26 2017 Thunderstorm will skirt the northwestern portions of KIND right now, but after that the thunderstorm threat will taper off for the rest of the evening at KIND and KLAF. Nonetheless, another round of thunderstorms approaching from the southwest could impact KHUF and KBMG through midnight. After midnight, cannot rule out isolated thunderstorms through Thu 08z as cold front moves through TAF sites. Did, however, remove thunderstorms after Thu 08Z and will only go with showers after that. Conditions will generally be at VFR levels until daybreak tomorrow when they deteriorate to MVFR/IFR levels. Meanwhile, winds will generally be south/southwesterly at 10 to 14 kts with some gusts to 20 kts. Low level wind shear will be a threat with frontal passage between Thu 06-09Z. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...Tucek NEAR TERM...Tucek SHORT TERM...Tucek LONG TERM....JK AVIATION...TDUD
Hazardous weather outlook, Apr 26, 6:17 PM EDT, 1 hour 50 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 617 PM EDT Wed Apr 26 2017 INZ021-029>031-035>049-051>056-060>062-272230- Carroll-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-Tipton- Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-Hendricks- Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-Sullivan- Greene-Monroe- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, Shelbyville, and Bloomington 617 PM EDT Wed Apr 26 2017 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. Outlook: Severe thunderstorms possible this evening. Hazards: Damaging winds, large hail, lightning, brief heavy downpours. Timing: Through midnight. Discussion: An approaching frontal system will trigger showers and thunderstorms this evening, some of which could be strong to severe at times. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Outlook: There are chances for thunderstorms from Friday afternoon through Tuesday. Severe storms will be possible Friday night, with all modes of severe weather possible. Heavy rainfall over the weekend may result in flooding along area rivers and other flood prone areas. Discussion: A very active weekend is expected with multiple rounds of showers and storms thanks to a large area of low pressure that will develop and move through the region. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind INZ028-057-063>065-067>072-272230- Warren-Rush-Brown-Bartholomew-Decatur-Knox-Daviess-Martin-Lawrence- Jackson-Jennings- Including the cities of Columbus, Vincennes, Bedford, and Seymour 617 PM EDT Wed Apr 26 2017 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. Outlook: Thunderstorms possible this evening. Hazards: Lightning, brief heavy downpours, small hail, gusty winds. Timing: Through midnight. Discussion: An approaching frontal system will bring a chance for thunderstorms to the area. Widespread severe storms are not expected, although an isolated strong storm cannot be ruled out. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Outlook: There are chances for thunderstorms from Friday afternoon through Tuesday. Severe storms will be possible Friday night, with all modes of severe weather possible. Heavy rainfall over the weekend may result in flooding along area rivers and other flood prone areas. Discussion: A very active weekend is expected with multiple rounds of showers and storms thanks to a large area of low pressure that will develop and move through the region. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Local storm report, Apr 26, 7:40 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
740 PM EDT WED APR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0736 PM HAIL KEMPTON 40.29N 86.23W
04/26/2017 E1.25 INCH TIPTON IN TRAINED SPOTTER
&&
KHLocal storm report, Apr 26, 7:42 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
742 PM EDT WED APR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0736 PM TSTM WND GST KEMPTON 40.29N 86.23W
04/26/2017 E60 MPH TIPTON IN TRAINED SPOTTER
WIND ESTIMATED AT 50-60 MPH.
&&
KHLocal storm report, Apr 26, 7:49 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
749 PM EDT WED APR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 PM HAIL 2 W SHARPSVILLE 40.38N 86.13W
04/26/2017 E1.00 INCH TIPTON IN TRAINED SPOTTER
&&
KHLocal storm report, Apr 26, 7:50 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
750 PM EDT WED APR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 PM TSTM WND GST 2 W SHARPSVILLE 40.38N 86.13W
04/26/2017 M73 MPH TIPTON IN TRAINED SPOTTER
&&
KHLocal storm report, Apr 26, 7:53 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
753 PM EDT WED APR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HAIL S KOKOMO 40.48N 86.13W
04/26/2017 E0.75 INCH HOWARD IN TRAINED SPOTTER
&&
MRDLocal storm report, Apr 26, 7:59 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
759 PM EDT WED APR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HAIL 1 E KOKOMO 40.48N 86.11W
04/26/2017 E1.25 INCH HOWARD IN TRAINED SPOTTER
QUARTER TO HALF DOLLAR SIZED HAIL
&&
MRDThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 8:30 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Madison | 15 min |
| Apr 27, 2:22 AM EDT | Special Weather Statement | IND | Brown, Hendricks, Johnson, Marion, Morgan | 23 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.